Jul 14, 2004
dear doctor, can HIV itself cause a discomfort feeling in the liver area without hep B or C? thanks
Response from Dr. McGovern
No HIV itself doesn't usually cause discomfort in the liver. However, sometimes the medications you take for HIV can irritate the liver.
Also I would ask your doctor if he or she has checked for hepatitis C virus itself in your bloodstream if you are concerned about a prior risk of contracting hepatitis C. Sometimes the hepatitis C antibody test can be negative, especially if your T cell count is less than 200.
You should see your phyisician if this symptom continues in order to have a good thorough history, physical examination, and liver function tests. Review your medications with your doctor, including over the counter drugs and alternative medications. You may also need to be checked for hepatitis A if your liver tests are abnormal.
Very Concerned About My Son...Please Answer
- Is A Sore Throat Alone A Symptom Of Hiv?
- Would The Doctor Tell You Right Away About The Result Of Hiv Test
- What Are The Chances Of A Man Getting Hiv From A Women?
- Could A Hepatitis B Vaccination Cause A False Positive Result In An Hiv Test
- Do Swollen Lymph Nodes Go Away With Hiv?
- Can You Get Hepatitis From Nail Clippers?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.